MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E200-21A
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 21mm epic plus aortic valve was chosen for implant.The patient annulus was sized using a 21mm barrel end sizer.While attempting to thread the valve, it was determined that the valve leaflet was not moving.The 21mm valve was removed and a 19mm sjm masters series valve expanded cuff was inserted.The 19mm sizer was able to enter the annulus well.There was no clinically significant delay.The patient was reported as stable.
 
Additional Manufacturer Narrative
An event of an leaflet had difficulty opening and closing was reported.The device was returned to abbott for investigation.The investigation found that the sewing cuff was be fully intact and all leaflets were mobile.The valve was sent for functional testing at the engineering test lab.Functional testing revealed leaflet function was considered abnormal as one of the leaflet appeared to be slit.However functional testing at the time of manufacturing indicated the valve functioned normally.This test ensures proper cuspal coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications, including inspection for proper coaptation.Information from the field indicated that difficulty in coaptation was due to patient anatomy.The root cause of the reported event could not be conclusively determined, however it is possible the valve structure was damaged during implant or explant of the valve.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16704739
Report Number2135147-2023-01538
Device Sequence Number5719403
Product Code LWR
UDI-Device Identifier05415067033017
UDI-Public05415067033017
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2026
Device Model NumberE200-21A
Device Catalogue NumberE200-21A
Device Lot NumberBR00033975
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown